Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 8, 2014, 9:38 PM CDT for LeFlore County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 9:38 PM CDT (02:38 UTC)
- Expired
- Aug 8, 2014, 10:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 85 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.6 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1902 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520
WWUS84 KTSA 090238
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT FRI AUG 8 2014
OKZ076-090315-
LE FLORE OK-
938 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 938 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
OCTAVIA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OCTAVIA AND BIG CEDAR.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3461 9493 3473 9445 3450 9445 3450 9493
TIME...MOT...LOC 0238Z 250DEG 12KT 3458 9471
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 9:03 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 8, 9:03 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 903 PM CDT FRI AUG 8 2014 ...UPDATE... .DISCUSSION... THUNDERSTORMS HAVE POPPED UP AROUND THE FORECAST AREA ALL EVENING. CURRENTLY ALL ACTIVITY IS LOCATED IN FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. HAVE RAISED POPS IN OUR PORTION OF THESE AREAS FOR THE OVERNIGHT HOURS. UPDATED PRODUCTS HAVE BEEN SENT. && .PREV DISCUSSION... /ISSUED 630 PM CDT FRI AUG 8 2014/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. A DEEPLY MOIST AIRMASS AND VARIOUS SFC BOUNDARIES ACROSS THE AREA WILL YIELD A CONVECTIVE MESS THROUGH THE FORECAST PERIOD. THE EXPECTED TREND IS ONGOING CONVECTION WANES THIS EVENING...WITH ANOTHER UPTICK LATE TONIGHT INTO SATURDAY MORNING. OUTSIDE OF ANY MORNING CONVECTION...MORE SCATTERED AFTERNOON STORMS ARE LIKELY. PATCHY FOG OVERNIGHT WILL ALSO BE POSSIBLE. PREV DISCUSSION... /ISSUED 307 PM CDT FRI AUG 8 2014/ DISCUSSION... A SHORT TERM HEAT ADVISORY WILL BE ISSUED THIS AFTERNOON FROM THE FORT SMITH AREA DOWN INTO SOUTHEAST OKLAHOMA AS DEWPOINTS IN THE MID 70S AND TEMPERATURES IN THE LOW 90S ARE YIELDING HEAT INDICES NEAR 105 DEGREES. TYPICAL SUMMER LIKE UPPER AND SURFACE PATTERN ACROSS THE PLAINS TODAY. THE FLOW ALOFT IS NEARLY ZONAL...SANDWICHED BETWEEN A MID LVL RIDGE TO OUR SOUTH AND A LOW LIFTING NORTHEAST INTO SD. AT THE SURFACE...A SURFACE TROUGH/BOUNDARY EXTENDS FROM WESTERN NORTH TX ACROSS SOUTHEAST OK AND WEST CENTRAL AR TO THE MO BOOTHEEL. A VERY JUICY AIRMASS IS IN PLACE OVER THE ENTIRE REGION...WITH DEWPOINTS HANGING IN THE LOW TO MID 70S. MEANWHILE...A PLUME OF SUBTROPICAL AIR HAS SPREAD OVER THE REGION IN THE MID LVLS. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THIS BROAD ZONE OF RICH MOISTURE AND WEAK CONVERGENCE NEAR SAID SURFACE TROUGH/BOUNDARY. MORE WDLY SCATTERED DEVELOPMENT IS POSSIBLE TONIGHT AS UPPER SYSTEM/JET STREAK PASS BY TO OUR NORTH. THE NEXT DISCERNIBLE SYSTEM WILL CREST THE SOUTH CENTRAL STATES RIDGE AND DIVE SOUTHEAST TOWARD THE MID MISSISSIPPI VALLEY SUNDAY/SUNDAY NIGHT. WILL CONTINUE THEME OF PREVIOUS FORECASTS AND KEEP POPS HIGHER DURING THIS TIME FRAME. THE EURO AND GFS HAVE LATCHED BACK ONTO A MORE AGGRESSIVE AND FARTHER WEST DIGGING UPPER TROUGH OVER THE GREAT LAKES EARLY NEXT WEEK. THIS SHOULD BRING A DECENT COLD FRONT SOUTH THRU THE PLAINS MONDAY. A COUPLE OF NICE DAYS ARE IN STORE TUESDAY AND WEDNESDAY WITH HIGHS DROPPING BACK INTO THE 80S AND LOWS IN THE 60S. CHANCES OF RAIN WILL INCREASE TOWARD THE END OF THE WEEK IN A NW FLOW PATTERN ALOFT. LACY/16 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06
Hazardous weather outlook, Aug 8, 4:55 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT FRI AUG 8 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT FRI AUG 8 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A FRONTAL BOUNDARY CURRENTLY LIES ACROSS THE AREA... GENERALLY FROM TULSA TO FAYETTEVILLE. INTERMITTENT THUNDERSTORMS... SOME STRONG TO SEVERE... HAVE BEEN ONGOING ALONG AND SOUTH OF THE FRONT THIS AFTERNOON. THE POTENTIAL WILL REMAIN OVERNIGHT FOR THUNDERSTORMS TO DEVELOP ALMOST ANYWHERE ACROSS THE FORECAST AREA. SOME OF THESE MAY PUSH SEVERE LIMITS AS WELL. IT REMAINS VERY HOT AND HUMID SOUTH OF THE FRONT. HEAT INDICES RANGED FROM 100 TO 105 DURING THE LATE AFTERNOON. CONDITIONS WILL SLOWLY IMPROVE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH THE WEEKEND BEFORE IT GETS A PUSH TO THE SOUTH MONDAY. THROUGH THIS TIME PERIOD... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ALONG WITH A LIMITED SEVERE POTENTIAL. AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO APPROACH 105 IN SOME PLACES... MAINLY TO THE SOUTH OF THE FRONTAL BOUNDARY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 8, 7:41 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT FRI AUG 8 2014
OKZ076-090115-
LE FLORE OK-
741 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 742 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
MUSE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BIG CEDAR AND MUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3466 9488 3482 9477 3469 9445 3456 9445
3450 9450 3450 9458
TIME...MOT...LOC 0042Z 300DEG 18KT 3470 9473Special weather statement, Aug 8, 8:08 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT FRI AUG 8 2014
OKZ076-090145-
LE FLORE OK-
808 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 808 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTH OF MUSE TO 12 MILES SOUTHEAST OF BIG
CEDAR...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...OCTAVIA...BIG CEDAR AND MUSE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3450 9490 3471 9487 3472 9445 3455 9445
3451 9446 3450 9447
TIME...MOT...LOC 0108Z 284DEG 21KT 3464 9475 3457 9445Special weather statement, Aug 8, 8:22 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
822 PM CDT FRI AUG 8 2014
OKZ053-090200-
CHOCTAW OK-
822 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN CHOCTAW
AT 822 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF BOSWELL...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...GRANT...GAY...
GOODLAND...BOSWELL...UNGER...SOPER...MESSER...KENT AND SPEER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3388 9586 3391 9589 3392 9592 3394 9594
3412 9594 3416 9597 3416 9546 3391 9544
3389 9555 3392 9556 3393 9559 3388 9569
3389 9575 3386 9577
TIME...MOT...LOC 0122Z 262DEG 23KT 3400 9579Local storm report, Aug 8, 8:35 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
835 PM CDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG GROVE 36.59N 94.77W
08/08/2014 DELAWARE OK PUBLIC
FEW LARGE LIMBS DOWN. RELAYED VIA MEDIA.
&&
JBMSpecial weather statement, Aug 8, 8:53 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
853 PM CDT FRI AUG 8 2014
OKZ049-090230-
PUSHMATAHA OK-
853 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN PUSHMATAHA
AT 853 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PUSHMATAHA
COUNTY...MOVING EAST AT 10 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3436 9516 3455 9521 3461 9494 3450 9494
3450 9504 3437 9504
TIME...MOT...LOC 0153Z 258DEG 10KT 3446 9512Special weather statement, Aug 8, 9:38 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT FRI AUG 8 2014
OKZ076-090315-
LE FLORE OK-
938 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 938 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
OCTAVIA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OCTAVIA AND BIG CEDAR.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3461 9493 3473 9445 3450 9445 3450 9493
TIME...MOT...LOC 0238Z 250DEG 12KT 3458 9471The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:03 PM CDT | Special Weather Statement | TSA | Ottawa | 42 min |
| Aug 8, 7:19 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Aug 8, 7:20 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Aug 8, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 47 min |
| Aug 8, 7:39 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 51 min |
| Aug 8, 7:41 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Aug 8, 7:56 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 37 min |
| Aug 8, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 40 min |
| Aug 8, 8:08 PM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Aug 8, 8:22 PM CDT | Special Weather Statement | TSA | Choctaw | 38 min |
| Aug 8, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 41 min |
| Aug 8, 8:53 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Aug 9, 8:43 AM CDT | Special Weather Statement | TSA | Pawnee | 32 min |
| Aug 9, 9:10 AM CDT | Special Weather Statement | TSA | Pawnee | 50 min |
| Aug 9, 9:51 AM CDT | Areal Flood Advisory | TSA | Pawnee | 114 min |
| Aug 9, 10:39 AM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Aug 9, 1:43 PM CDT | Special Weather Statement | TSA | Adair, LeFlore | 62 min |
| Aug 9, 2:24 PM CDT | Special Weather Statement | TSA | Pushmataha | 36 min |
| Aug 9, 3:25 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 2 hr |
| Aug 9, 4:41 PM CDT | Special Weather Statement | TSA | Atoka | 34 min |
| Aug 9, 4:42 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Aug 9, 4:59 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Aug 9, 5:32 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Aug 9, 5:58 PM CDT | Special Weather Statement | TSA | Choctaw | 47 min |
| Aug 9, 2:27 PM CDT | Special Weather Statement | TSA | Carroll, Franklin, Madison | 63 min |
| Aug 9, 2:47 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 28 min |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.